MAUDE Adverse Event Report: ETHICON INC. TEMP PACING WIRE 24"(60CM) 2-0 BLU; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TEMP PACING WIRE 24"(60CM) 2-0 BLU; ELECTRODE, PACEMAKER, TEMP
Catalog Number TPW30
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: additional information: - what do you mean by " was detected in 1 bx without insert of code tpw30 of lot mcq258 " ? please explain clearly? ans: was detected 1 bx with missing insert of code tpw30 lot mcq258.Was the product code tpw30 missing on the package label? ans: no.Was the lot mcq258 missing on the package label? ans: no.Was any component/package insert.Etc missing in the package? ans: missing insert in the package.It is stated "during the refurbishing of the product " what do you mean by that? was the package re-processed or re-sterilized? ans: the product was under a process of printed the legal information according to local regulation.Do you have any photos of the alleged issue? yes.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and a temporary pacing wire was used.During refurbishing of the temporary pacing wire, it was detected the box had no insert.There were no adverse patient consequences reported.Additional information had been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-000198808 date sent to the fda: 07/12/2018 the device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Investigation summary - a photo was provided for analysis.Per photo analysis a box of tpw suture does not contain the applicable instructions for use of the device.The instructions for use are manually loaded during the packaging process.There are no additional layers of controls for this manual loading of the ifu.The assignable cause is human dependent controls.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.An empty opened folded box was returned for evaluation.During the visual inspection of the box, it was noted that the box was folded and empty; the box does not contain the insert.Due to condition of the sample the assignable cause of packaging labeling identification is a wrong, missing and/or mixed inserts.Unopened representative samples were returned for evaluation.The unopened samples were examined and not damaged on the packaging were noted; the samples were opened and no defects or damaged on the samples were found.Per condition of the unopened samples, no packaging labeling identification was found on the sample.

Brand Name
TEMP PACING WIRE 24"(60CM) 2-0 BLU
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7614790
Report Number2210968-2018-73559
Device Sequence Number19343899
Product Code LDF
UDI-Device Identifier10705031050884
UDI-Public10705031050884
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberTPW30
Device Lot NumberMCQ258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/13/2018
07/12/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/12/2018
08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1